The generic medication Phentermine is available in a number of different brand names, including Teramine. This stimulant is similar to an amphetamine and is used medically as an appetite suppressant. Teramine affects the central nervous system and is available in other brand names, such as Adipex-P, Ionamin, Oby-Cap, Obenix and Zantryl.
Teramine is know to be very effective when it is used in combination with diet, exercise, and behavioral modification to treat obesity in people with risk factors including high blood pressure, high cholesterol, or diabetes. It is not necessarily a first resort in all situations, however, as it can be a dangerous medication.
Abuses of Teramine
Throughout the medical industry, it is consistently advised that over the counter diet pills are known as one of the unhealthiest and most dangerous methods of losing weight. As medications such as Teramine are readily and easily accessible to nearly everyone, they are an easy target for abuse.
Teramine contains common ingredients that can lead to quick addiction, such as caffeine, ephedrine, and phenylpropranolamine. These very addictive ingredients make Teramine an easy target for tolerance, addiction, and eventually abuse. While Teramine and other Phentermine medications continue to be easy to access and deemed harmless by users, they become an even greater risk.
Effects of Teramine
Medical professionals are still unsure as to exactly how Teramine works to help people lose weight. Some believe it may help by decreasing appetite or increasing the amount of energy used by the body; others suspect it works by affecting certain parts of the brain. Teramine is an appetite suppressant and belongs to a class of drugs called sympathomimetic amines.
Teramine can cause serious effects and if they arise, the medication should be discontinued. Such effects can include feeling short of breath; swelling, rapid weight gain; chest pain, fast or uneven heartbeat, feeling like you might pass out; unusual thoughts or behavior, feeling restless or confused; or dangerously high blood pressure.
Withdrawal of Teramine
A person taking this medication can develop an intense and unsafe addiction very quickly. Those who become physiologically and psychologically dependent upon Teramine may find it very difficult to function without it. An abrupt discontinuation can create unpleasant withdrawal symptoms.
Withdrawal symptoms associated with the abrupt cessation of Teramine can include, but are not limited to:
• High blood pressure
• Stomach pain
• Menstrual irregularities
• Memory loss
• Heart palpitations
• Congestive heart failure
• Cardiac arrest
• Nerve damage
Treatment of Teramine Addiction
A Teramine addiction can be life-threatening and it is important that this medication is stopped if it is not used for medicinal purposes or has been used too long. With the intensity of withdrawal symptoms, it is important that those with an addiction discontinue Teramine gradually under the care of a board-certified physician and a board-certified physiatrist.
A quality treatment center will take a comfortable detox method approach that uses withdrawal medications specific to Teramine abuse. Treatment typically includes a full physical on a Teramine addict to determine the right medications for this method. This approach helps to correct the chemical imbalances and should be combined with psychological evaluations and other medical care to ensure the success of the treatment.